Lightning, Erie
- When
- July 25, 9:30 AM EST
- Where
- Erie County, 2.11 mi NW of Cheektowaga
- Injuries
- 1 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- Broadcast Media
- Coordinates
- 42.937, -78.804
Weak low pressure over Georgian Bay moved northeast across the lower Great Lakes and pulled a frontal boundary across the region. Thunderstorms that accompanied the front reached severe limits producing strong winds gusting to 65 mph and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Weak low pressure over Georgian Bay moved northeast across the lower Great Lakes and pulled a frontal boundary across the region. Thunderstorms that accompanied the front reached severe limits producing strong winds gusting to 65 mph and large hail. Trees and powers lines were reported down in Orchard Park and near Chaffee in Erie county, near Salamanca in Cattaraugus county, and in Bolivar and Alma in Allegany county. One inch hail was reported in East Aurora where hail accumulated and covered the ground in some sections. Lightning struck an automobile on Davidson Avenue, Buffalo. The lightning shattered a window. A woman in the vehicle suffered minor injuries from the glass. In Orchard Park, lightning ignited a fire on Stoughton Lane. Damage to the house was extensive, estimated between two and three hundred thousand dollars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 25, 5:58 AM EST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 658 AM EDT MON JUL 25 2011 .SYNOPSIS... WEAK LOW PRESSURE OVER GEORGAIN BAY WILL MOVE NORTHEAST TODAY AND WILL LIFT AN ILL DEFINED FRONTAL BOUNDARY BACK ACROSS OUR REGION IN THE PROCESS. THIS WILL HELP TO GENERATE SCATTERED SHOWERS THUNDERSTORMS TODAY...WITH THE RISK OF STRONG TO SEVERE STORMS OVER THE FINGER LAKES. THE BASE OF AN UPPER LEVEL TROUGH WILL THEN SWING BY THE REGION ON TUESDAY...POSSIBLY SPARKING A FEW MORE SCATTERED SHOWERS OR THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD ACROSS THE LAKES TO PROVIDE US WITH A SUNNY AND PLEASANT DAY WEDNESDAY WITH LOW HUMIDITY. && .NEAR TERM /THROUGH TONIGHT/... WESTERN NEW YORK BEING MISSED TO THE NORTH AND TO THE SOUTH. FOR NOW. AM MAKING SWEEPING CHANGES OT THE FIRST PERIOD AS IR IMAGERY AND REGIONAL DOPPLERS ARE SHOWING LITTLE/NO SIGNS OF BLOSSOMING CONVECTION ALONG AND AHEAD OF A WEAK WARM FRONTAL BOUNDARY THAT IS CURRENTLY OVER THE HEART OF OUR FORECAST AREA. WILL BE LOWERING POPS TO CHC FOR ALL BUT THE NORTH COUNTRY FOR TODAY...WITH QPF BEING LOWERED AS WELL. AS OF 11Z THE ILL DEFINED WARM FRONTAL BOUNDARY...AS DEFINED BY THE WIND AND LAPS DERIVED LI STABILITY FIELD...STRETCHED FROM ABOUT BUFFALO TO ALLEGANY COUNTY. THIS BOUNDARY WILL GRADUALLY LIFT NORTHEAST TODAY AS A SFC WAVE NEAR GEORGIAN BAY MOVES TO WESTERN QUEBEC. WHILE AM NOT IMPRESSED WITH THE CONVERGENCE AND ASSOCIATED LIFT WITH THIS PARTICULAR FRONT...A TRAILING COLD FRONT WILL SWEEP ACROSS THE REGION THIS AFTERNOON ON THE HEELS OF THE WARM FRONT. IN FACT...THE COLD FRONT MAY CATCH UP TO IT TOWARDS EVENING AS IT MAKES ITS WAY ACROSS THE FINGER LAKES REGION. FORCING FROM THESE TWO FRONTS WILL COMBINE WITH SYNOPTIC LIFT FROM AN INCREASINGLY DIFFLUENT UPPER LEVEL FLOW AND MARGINAL JET INDUCED LIFT SUPPLIED BY THE NOSE OF AN APPROACHING 120KT H25 JET TO PRODUCE SCT SHRA/TSRA ACTIVITY. AS MENTIONED...THIS IS NOT EXPECTED TO BE AS WIDESPREAD AS ORIGINALLY ADVERTISED SO HAVE CUT THE POPS IN HALF FOR MOST AREAS AND HAVE LOWERED QPF ACCORDINGLY. IN TERMS OF OUR SEVERE WEATHER POTENTIAL... CURRENT IR IMAGERY SHOWS THAT THE BULK OF OUR REGION WILL BE SPLIT BY THE CLOUD COVER GENERATED BY TWO SEPARATE AREAS OF CONVECTION... FEEL THAT THE INCREASED DIURNAL HEATING WILL HAVE AN EASIER TIME BOOSTING SBCAPES TO BETWEEN 1000-1500 J/KG BY EARLY-MID AFTERNOON. THIS IS JUST WHEN THE COLD FRONT WILL MOVE THROUGH. A MODEST MID LEVEL JET WILL MOVE ACROSS CENTRAL NEW YORK AT THAT TIME AS WELL... HELPING TO PRODUCE A MARGINALLY FAVORABLE WIND SHEAR PROFILE TO SUPPORT BOWING LINE SEGMENTS. SUCH CONVECTION WOULD FAVOR DAMAGING WIND GUSTS AS THE PRIMARY SEVERE WEATHER THREAT. THE STORM PREDICTION CENTER HAS OUTLINED MUCH OF OUR FORECAST AREA...WITH THE MOST FAVORED AREA FOUND FROM THE FINGER LAKES EASTWARD. AS POINTED OUT IN EARLIER DISCUSSIONS...A WELL DEFINED LAKE BREEZE DOWNWIND OF LK ERIE SHOULD HELP TO TEMPER/INHIBIT TSRA ACTIVITY ACROSS THE NIAGARA FRONTIER. ON THE OTHER HAND...THE BOUNDARY COULD HELP TO FOCUS/INITIATE THE TSRA OVER THE GENESEE VALLEY...WHICH WOULD THEN MVE EAST ACROSS THE FINGER LAKES. AM NOT CONFIDENT ENOUGH FOR THE SEVERE WEATHER TO INCLUDE ENHANCED WORDING IN THE GRIDS...BUT THE RISK WILL BE CONVEYED IN THE BUFHWOBUF PRODUCT. THIS ALL BEING SAID...ANY RAINFALL TODAY WOULD CERTAINLY BE WELCOMED AFTER THE PROLONGED DRY WEATHER OF THE PAST COUPLE MONTHS. BASIN AVERAGE QPF TODAY SHOULD BE IN THE VCNTY OF A QUARTER INCH...HOWEVER SITES THAT EXPERIENCE THE SECOND ROUND OF CONVECTION COULD PICK UP AS MUCH AS AN INCH OF RAIN. TEMPERATURES TODAY WILL CONTINUE TO AVERAGE ABOVE NORMAL FOR MOST SITES...WITH H85 TEMPS OF 16C SUPPORTING HIGHS OF 80 TO 85. THE WARMEST CONDITIONS WILL BE FOUND ALONG THE NIAGARA ESCARPMENT AND ACROSS THE GENESEE VALLEY. TONIGHT...OUR REGION WILL BE FOUND IN SOMEWHAT OF A LULL BETWEEN TWO SHORTWAVES. THE FIRST WILL BE EXITING ACROSS THE ST LAWRENCE VALLEY. WHILE THERE COULD BE SOME LEFTOVER SHRA/TSRA EARLY TONIGHT... ESPECIALLY EAST OF THE GENESEE VALLEY...THE BULK OF TONIGHT SHOULD BE RAIN FREE. THE SECOND SHORTWAVE WILL TAKE AIM ON THE REGION LATE TONIGHT FROM THE UPPER GREAT LAKES AS IT WILL DROP SOUTHEAST ACROSS GEORGIAN BAY. SHOWERS AND THUNDERSTORMS FROM THIS FEATURE SHOULD HOLD OFF UNTIL AFTER DAYBREAK TUESDAY. TEMPERATURES TONIGHT WILL SETTLE INTO THE LOWER 60S FOR MOST AREAS...WITH 50S ACROSS THE SRN TIER AND ALSO THE TUG HILL PLATEAU. THESE TEMPS WILL BE SOME OF THE LOWEST IN NEARLY TWO WEEKS. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... ON TUESDAY...A FAIRLY POTENT SECONDARY SHORTWAVE WILL DROP SOUTHEAST AROUND THE BACKSIDE OF THE EASTERN CANADIAN UPPER LOW...WITH ITS AXIS PUSHING THROUGH THE CWA BETWEEN THE LATE MORNING AND EARLY AFTERNOON HOURS...ALONG WITH AN ASSOCIATED SECONDARY SURFACE TROUGH. LIFT FROM THESE FEATURES WILL INTERACT WITH LAKE-DRIVEN INSTABILITY EARLY IN THE DAY...AND THEN DIURNALLY-DRIVEN INSTABILITY LATER ON TO PRODUCE SOME MORE SCATTERED CONVECTION...THOUGH RELATIVELY LIMITED MOISTURE SHOULD ACT TO KEEP THIS ACTIVITY FROM BECOMING MORE NUMEROUS/WIDESPREAD. HAVE CONTINUED WITH A RANGE OF CHANCE POPS TO COVER THIS CONVECTION...WITH THE HIGHEST PROBABILITIES RESERVED FOR THE NORTH COUNTRY...WHERE THERE WILL BE STRONGER LIFT AND SOMEWHAT DEEPER MOISTURE. ALL OF THIS SHOULD END BY EARLY EVENING WITH THE PASSAGE OF THE MAIN SHORTWAVE TROUGH...WITH A MIX OF SUN AND CLOUDS AND SOMEWHAT BREEZY CONDITIONS OTHERWISE CHARACTERIZING THE DAY. WITH 850 MB TEMPS OF ROUGHLY +11C TO +14C IN PLACE AND DECENT MIXING EXPECTED...HIGH TEMPS TUESDAY SHOULD AVERAGE OUT RIGHT AROUND NORMAL...OR IN THE UPPER 70S TO LOWER 80S. FOLLOWING THE PASSAGE OF THIS SHORTWAVE...DRIER AND QUIET CONDITIONS WILL RETURN FOR TUESDAY NIGHT AND WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS EAST FROM THE CENTRAL GREAT LAKES AND ONTARIO...AND HEIGHTS REBOUND ALOFT. WITH THE SURFACE HIGH PARKED DIRECTLY OVERHEAD... WEDNESDAY SHOULD TURN OUT TO BE THE NICEST DAY OF THE UPCOMING WEEK...WITH ONLY SOME CIRRUS-LEVEL CLOUDINESS SPREADING ACROSS THE AREA DURING THE AFTERNOON AS WARM ADVECTION COMMENCES ALOFT. UNDER LIGHT WINDS AND A FAIR AMOUNT OF SUN...850 MB TEMPS OF +11C TO +14C SHOULD ONCE AGAIN SUPPORT WIDESPREAD HIGHS IN THE UPPER 70S TO LOWER 80S...AND THIS WILL BE COUPLED WITH COMFORTABLE HUMIDITY LEVELS AS SURFACE DEWPOINTS ARE EXPECTED TO REMAIN IN THE MID TO UPPER 50S. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE SURFACE HIGH WILL SLIDE EAST AND EVENTUALLY DRIFT OFF THE ATLANTIC COAST...ALLOWING A WARM FRONT TO PUSH INTO THE AREA FROM THE CENTRAL LAKES AND OHIO VALLEY...IN ADVANCE OF UPPER RIDGING SLIDING EASTWARD FROM THE MISSISSIPPI VALLEY. THE OPPORTUNITY FOR CONVECTION WILL RETURN AS THE WARM FRONT PUSHES INTO OUR AREA...WITH THE NAM/GFS/GEM/ECMWF ALL HINTING AT THE POTENTIAL FOR ONE OR MORE MESOSCALE CONVECTIVE SYSTEMS TO AFFECT THE AREA GIVEN OUR FAVORABLE POSITION ON THE EDGE OF THE BUILDING UPPER RIDGE...AND SEVERAL SHORTWAVES SLIDING THROUGH THE PREVAILING WEST-NORTHWESTERLY FLOW ALOFT. GIVEN THE INHERENT UNCERTAINTIES IN TRYING TO TIME AND PLACE THESE FEATURES THIS FAR OUT...WILL JUST CONTINUE TO BROADBRUSH LOW CHANCE POPS FOR NOW... THOUGH THIS PERIOD WILL NEED TO BE CLOSELY WATCHED IN UPCOMING DAYS. DURING THIS LATTER HALF OF THE PERIOD...WE CAN ALSO EXPECT SUMMERTIME EXPECT HEAT AND HUMIDITY TO MAKE A RETURN AS WARMER AND MORE HUMID AIR ASSOCIATED WITH THE ADVANCING RIDGE FLOODS BACK INTO OUR REGION. 850 MB TEMPS SHOULD CLIMB BACK TO BETWEEN +16C AND +19C BY THURSDAY AFTERNOON...WHICH WILL BE SUPPORTIVE OF HIGHS WELL INTO THE 80S OUTSIDE OF ANY CONVECTION...WHILE SURFACE DEWPOINTS RISE BACK TO THE UPPER 60S AND LOWER 70S. && .LONG TERM /FRIDAY THROUGH SUNDAY/... FRIDAY STILL APPEARS TO BE THE HOTTEST AND MOST UNCOMFORTABLE DAY OF THE UPCOMING WEEK. 850 MB TEMPS WILL PEAK IN THE +18C TO +21C RANGE AS THE AXIS OF THE UPPER RIDGE PASSES BY JUST TO OUR SOUTH...AND SUCH READINGS SHOULD BE SUPPORTIVE OF HIGHS IN THE UPPER 80S TO MID 90S...WITH THE HOTTEST READINGS FOUND AWAY FROM ANY LAKE INFLUENCES. COUPLED WITH THE HEAT...HUMIDITY LEVELS WILL REMAIN OPPRESSIVE...WITH SURFACE DEWPOINTS LINGERING WITHIN A FEW NOTCHES OF THE 70 DEGREE MARK. AS THE DAY PROGRESSES...A WEAK SURFACE COOL FRONT WILL SLIDE SOUTHEAST INTO THE AREA FROM THE CENTRAL GREAT LAKES...IN ASSOCIATION WITH A DECENT SHORTWAVE TROUGH SLIDING EAST-SOUTHEAST ACROSS ONTARIO PROVINCE. THIS FEATURE SHOULD HELP TO TRIGGER AT LEAST SOME MORE SCATTERED SHOWERS AND THUNDERSTORMS AS IT SLIDES THROUGH THE AREA FRIDAY AFTERNOON AND EVENING...FOR WHICH CHANCE POPS REMAIN IN THE FORECAST. FOLLOWING THE PASSAGE OF THIS COOL FRONT FRIDAY EVENING...HIGH PRESSURE WITH SLIGHTLY DRIER/LESS HUMID AIR WILL BUILD EAST ACROSS THE GREAT LAKES SATURDAY AND SUNDAY. THIS WILL SET THE STAGE FOR MAINLY DRY WEATHER BOTH DAYS...ALONG WITH SOMEWHAT LESS UNCOMFORTABLE TEMPERATURES AND HUMIDITY LEVELS. SFC DEWPOINTS WILL DROP BACK A BIT TO THE MID 60S...WHILE 850 MB TEMPS WILL SLIDE BACK ONLY TO THE +14C TO +17C RANGE...WHICH WILL STILL BE SUPPORTIVE OF HIGHS WELL INTO THE 80S BOTH DAYS. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS WILL BE IN PLACE EARLY THIS MORNING...DESPITE THE PRESENCE OF A STATIONARY FRONT THAT EXTENDS FROM SOUTH OF BUFFALO TO ABOUT ELMIRA AND SCRANTON. SHOWERS OVER THE SRN TIER ARE JUST NOW STARTING TO DOT THE KBUF RADAR. THIS COVERAGE WILL GRADUALLY INCREASE TO THE NORTH AS THE FRONTS LIFTS NORTHEAST DURING THE COURSE OF THE MORNING. DESPITE THIS ACTIVITY...VFR CONDITIONS WILL PREVAIL WITH ONLY LOCALIZED MVFR CIGS/VSBYS IN HEAVIER SHRA/TSRA. IN THE WAKE OF THE WARM FRONT DURING THE MIDDAY AND AFTERNOON...THERE WILL BE THE RISK FOR SOME STRONGER CONVECTION. STORMS COULD BECOME STRONG TO SEVERE...ESPECIALLY FROM THE FINGER LAKES EASTWARD. VFR CONDITIONS ARE THEN FORECAST FOR TONIGHT...ALTHOUGH SOME LOCALIZED FOG COULD DEVELOP OVERNIGHT WHERE HEAVIER RAINFALL OCCURRED FROM THE AFTERNOON. OUTLOOK... TUESDAY...VFR/MVFR WITH A CHANCE OF SHRA/TSRA. WEDNESDAY AND THURSDAY...VFR. FRIDAY...VFR/MVFR WITH A CHANCE OF SHRA/TSRA. && .MARINE... A WEAK WARM FRONTAL BOUNDARY OVER SOUTHERN NEW YORK WILL LIFT NORTHEAST ACROSS LAKES ERIE AND ONTARIO TODAY. WHILE WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA...THERE WILL BE THE RISK OF THUNDERSTORMS. THIS RISK WILL BE TEMPORARILY REMOVED FROM THE LAKES IN THE WAKE OF THE FRONT TONIGHT. GENERALLY MODERATE WESTERLIES WILL BE IN PLACE WITH MINIMAL WAVE ACTION. FOR TUESDAY...THE PASSING OF A VIGOROUS UPPER LEVEL DISTURBANCE COULD GENERATE MORE SCATTERED THUNDERSTORMS. A HIGHER RISK WILL BE FOUND ON LAKE ONTARIO. WINDS TUESDAY WILL FRESHEN FROM THE WEST- SOUTHWEST... AND THIS WILL PRODUCE WAVES OF 2-4 FEET...WHICH IS JUST UNDER SCA CRITERIA. CALMER CONDITIONS CAN BE EXPECTED TUESDAY NIGHT AND WEDNESDAY AS HIGH PRESSURE WILL BUILD ACROSS THE LOWER LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...JJR LONG TERM...JJR AVIATION...RSH MARINE...RSH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 527 AM EDT MON JUL 25 2011 NYZ003>008-011>014-020-021-260930- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 527 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF WESTERN AND NORTH CENTRAL NEW YORK TODAY. THE GREATEST THREAT FOR STRONG TO SEVERE STORMS WILL BE FROM THE GENESEE VALLEY AND FINGER LAKES EASTWARD...WITH THE MAIN SEVERE WEATHER THREAT COMING IN THE FORM OF STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-019-085-260930- NIAGARA-ORLEANS-NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 527 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-260930- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 527 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND EASTERN PORTIONS OF LAKE ONTARIO TODAY...WITH THE MAIN SEVERE WEATHER THREAT COMING IN THE FORM OF STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042-062-260930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 527 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-260930- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 527 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 958 AM EDT MON JUL 25 2011 NYZ001-010-251530- NIAGARA-NORTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO 958 AM EDT MON JUL 25 2011 ...THUNDERSTORMS WITH FREQUENT LIGHTNING MOVING INTO THE BUFFALO METRO AREA... A LINE OF THUNDERSTORMS WITH FREQUENT LIGHTNING IS MOVING INTO THE BUFFALO AREA. THIS LINE WAS LOCATED WEST OF A LINE FROM LOCKPORT...TO BUFFALO...TO LONG POINT ONTARIO. IN ADDITION TO THE LIGHTNING...BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. RAINFALL AMOUNTS OF AROUND A QUARTER OF AN INCH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND HEAR THUNDER OR SEE LIGHTNING...IMMEDIATELY GO INSIDE A STURDY BUILDING OR A VEHICLE. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM...SO WAIT 30 MINUTES FROM THE LAST TIME LIGHTNING WAS SEEN OR THUNDER HEARD BEFORE GOING OUTDOORS. DPK
The Buffalo radar (KBUF), 6 km away, was scanning. The volume nearest the first event began at 14:30 UTC.
5 thunderstorm wind, 2 lightning, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336061, 336065, 336062, 336060, 336066, 336067, 336068, 336070.